Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Quad Cities, IA

April 4, 2010Mercer County, Rock Island County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 4, 2010, 3:16 PM CDT for Mercer County, Rock Island County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2010, 3:16 PM CDT (20:16 UTC)
Expired
Apr 4, 2010, 4:01 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Des Moines County, IA, Louisa County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 49 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS53 KDVN 042016
SVRDVN
IAC057-115-ILC131-161-042115-
/O.NEW.KDVN.SV.W.0002.100404T2016Z-100404T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT SUN APR 4 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  NORTHEASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  EASTERN LOUISA COUNTY IN SOUTHEAST IOWA...

* UNTIL 415 PM CDT.

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY NEAR WAPELLO...AND MOVING NORTHEAST
  AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANNON AND ELIZA AROUND 325 PM CDT...
  MILLERSBURG AROUND 330 PM CDT...
  HAMLET AND REYNOLDS AROUND 335 PM CDT...
  TAYLOR RIDGE AND ANDALUSIA AROUND 340 PM CDT...
  MOLINE QUAD-CITY AIRPORT...MILAN AND OAK GROVE AROUND 345 PM CDT...

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 3 AND 6.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4134 9113 4134 9108 4138 9106 4141 9102
      4149 9045 4109 9047 4105 9120 4121 9132
TIME...MOT...LOC 2017Z 240DEG 66KT 4119 9113
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
4 follow-up statements
149 
WWUS53 KDVN 042021
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT SUN APR 4 2010

IAC057-042030-
/O.CAN.KDVN.SV.W.0002.000000T0000Z-100404T2115Z/
DES MOINES IA-
321 PM CDT SUN APR 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DES MOINES COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.


LAT...LON 4121 9132 4134 9113 4134 9108 4138 9106
      4141 9102 4149 9045 4109 9047 4110 9117
TIME...MOT...LOC 2020Z 240DEG 66KT 4120 9105

$$

IAC115-ILC131-161-042115-
/O.CON.KDVN.SV.W.0002.000000T0000Z-100404T2115Z/
LOUISA IA-ROCK ISLAND IL-MERCER IL-
321 PM CDT SUN APR 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR MERCER...SOUTHWESTERN ROCK ISLAND AND EASTERN LOUISA COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR TOOLESBORO...OR NEAR
WAPELLO...MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANNON...PETERSVILLE...ELIZA AND JOY AROUND 325 PM CDT...
  MARSTON...BUFFALO PRAIRIE AND MILLERSBURG AROUND 330 PM CDT...
  HAMLET...REYNOLDS AND EDGINGTON AROUND 335 PM CDT...

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 3 AND 6.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4121 9132 4134 9113 4134 9108 4138 9106
      4141 9102 4149 9045 4109 9047 4110 9117
TIME...MOT...LOC 2020Z 240DEG 66KT 4120 9105
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
781 
WWUS53 KDVN 042036
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT SUN APR 4 2010

IAC115-ILC131-161-042115-
/O.CON.KDVN.SV.W.0002.000000T0000Z-100404T2115Z/
LOUISA IA-ROCK ISLAND IL-MERCER IL-
336 PM CDT SUN APR 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN MERCER...SOUTHWESTERN ROCK ISLAND AND CENTRAL LOUISA
COUNTIES...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR MILLERSBURG...OR 6
MILES NORTHWEST OF ALEDO...MOVING NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PREEMPTION...TAYLOR RIDGE...HIGHLAND SPRING GOLF COURSE AND
  MATHERVILLE AROUND 345 PM CDT...
  COYNE CENTER...INDIAN BLUFF PARK...OAK GROVE AND SHERRARD AROUND
  350 PM CDT...
  MOLINE QUAD-CITY AIRPORT AND FRUITLAND AROUND 355 PM CDT...

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 3 AND 6.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4134 9113 4134 9108 4138 9106 4141 9102
      4149 9045 4120 9047 4116 9120 4121 9132
TIME...MOT...LOC 2037Z 243DEG 55KT 4129 9076
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
009 
WWUS53 KDVN 042045
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT SUN APR 4 2010

IAC115-ILC131-161-042115-
/O.CON.KDVN.SV.W.0002.000000T0000Z-100404T2115Z/
LOUISA IA-ROCK ISLAND IL-MERCER IL-
345 PM CDT SUN APR 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN MERCER...SOUTHWESTERN ROCK ISLAND AND CENTRAL LOUISA
COUNTIES...

AT 344 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
NEAR GRANDVIEW...OR 8 MILES SOUTH OF MUSCATINE...MOVING NORTHEAST AT
65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELIZA AND PETERSVILLE AROUND 350 PM CDT...
  ILLINOIS CITY...BUFFALO PRAIRIE AND MARSTON AROUND 355 PM CDT...
  LOUD THUNDER PARK AND EDGINGTON AROUND 400 PM CDT...
  ANDALUSIA...HIGHLAND SPRING GOLF COURSE AND TAYLOR RIDGE AROUND 405
  PM CDT...

THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 3 AND 6.

THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 12 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4134 9113 4134 9108 4138 9106 4141 9102
      4149 9045 4120 9047 4116 9120 4121 9132
TIME...MOT...LOC 2045Z 245DEG 58KT 4131 9108
WIND...HAIL <58MPH 1.00IN

$$
021 
WWUS53 KDVN 042101
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT SUN APR 4 2010

IAC115-ILC131-161-042111-
/O.CAN.KDVN.SV.W.0002.000000T0000Z-100404T2115Z/
LOUISA IA-ROCK ISLAND IL-MERCER IL-
401 PM CDT SUN APR 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER...SOUTHWESTERN
ROCK ISLAND AND CENTRAL LOUISA COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL HAS 
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4134 9113 4134 9108 4138 9106 4141 9102
      4149 9045 4120 9047 4116 9120 4121 9132
TIME...MOT...LOC 2101Z 245DEG 58KT 4141 9076

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:25 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 4, 2:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SUN APR 04 2010

.SYNOPSIS...
EASTERN IOWA...MO...IL..AND SOUTHERN WI REMAIN IN A MOIST WARM
ADVECTION PATTERN AHEAD OF A PROGRESSIVE TROF...CURRENTLY BISECTING
IOWA. ONE SHORT WAVE OVER THE UPPER GREAT LAKES HAS ALREADY HELPED
BRING ONE ROUND OF SHOWERS AND THUNDERSTORMS...WITH UP TO NICKEL
SIZE HAIL TO THE SOUTHEAST 1/2 TO 1/3 OF THE CWA LATE THIS MORNING
AND EARLY AFTERNOON. THE NEXT AND MORE IMPORTANT SHORT WAVE FOR THE
AREA IS LOCATED IN EASTERN NE AS OF 2 PM...AND IS SPREADING ANOTHER
PLUME OF SURFACE MOISTURE NORTHWARD INTO SOUTHEAST IOWA AT THIS TIME.
..ERVIN..
&&

.SHORT TERM...TONIGHT AND MONDAY...
A THUNDERSTORM EVENT...WITH SUPERCELL POTENTIAL FOR MAINLY LARGE
HAIL WILL EXIST LATE THIS AFTERNOON AND THIS EVENING AS THE NEBRASKA
SHORT WAVE MOVES EAST.  THIS EVENT SHOULD AFFECT ROUGHLY THE
SOUTHEAST 1/2 OF THE CWA...AND COULD PROVIDE SEVERAL HOURS OF ACTIVE
SEVERE WEATHER THROUGH 9 PM. THE STORMS SHOULD BE PROGRESSIVE AND BE
EAST OF THE AREA BY MID EVENING...REVEALING A QUITE REMAINDER OF THE
NIGHT. QPF VALUES WILL BE FORECAST FOR 0.25 OR LESS...BUT ANY
TRAINING STORMS THIS EVENING COULD PRODUCE MUCH HIGHER
AMOUNTS...WHICH IS MORE EXPLICITLY REPRESENTED IN THE GFS AND SPC
4KM WRF RUNS.  DAMAGING WINDS ARE ALSO POSSIBLE THIS EVENING...BUT
ARE EXPECTED TO BE QUITE ISOLATED DUE TO A SHALLOW STABLE BOUNDARY
LAYER.

AFTER A QUIET START TO MONDAY...THE TROF NOW TO THE SOUTH IS
EXPECTED TO LIFT NORTH OR REDEVELOP AS A WARM FRONT MONDAY
AFTERNOON. WITH A CAPPED WARM SECTOR AND THETA E ADVECTION OVER TOP
THE FRONT...ANOTHER ROUND OF POTENTIALLY STRONG STORMS IS POSSIBLE
MONDAY AFTERNOON. POPS WILL REMAIN IN CHANCE RANGES...AS THE TIMING
OF THE NEXT SHORT WAVE IS NOT WELL AGREE UPON. HOWEVER...ONCE THIS
EVENT BEGINS...IT WILL LIKELY CONTINUE RIGHT ON INTO MONDAY NIGHT.
SHEAR WILL BE SUFFICIENT FOR SUPERCELLS...AND IF THERE IS ANY
AVAILABLE SFC BASED CAPE WE MAY BE DEALING WITH A WIND AND TORNADO
THREAT FOR DISCRETE CELLS IN THE SOUTH MONDAY AFTERNOON. THIS WILL
BE MUCH MORE APPARENT AS GET CLOSER TO THE EVENT.

TEMPERATURES TONIGHT SHOULD COOL NICELY WITH CLEARING BEHIND THE
SHORT WAVE AND STORMS....INTO LOWER TO MID 40S.  MONDAY...WITH PCPN
HOLDING OFF TILL THE AFTERNOON...HIGHS SHOULD REACH THE MID TO UPPER
60S NORTH TO MID 70S SOUTH.
..ERVIN..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
FORECAST FOCUS ON SEVERE WEATHER AND HEAVY RAIN MONDAY NIGHT THROUGH
TUESDAY NIGHT. SIGNIFICANT SEVERE WEATHER OUTBREAK LOOMING.

VERY DYNAMIC SYSTEM WITH RICH GULF MOISTURE...FRONTAL BOUNDARIES
AROUND AND IMPRESSIVE DEEP LAYER SHEAR ALL COMING TOGETHER ACROSS
THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT. HAVE NOT MENTIONED
SEVERE OR HEAVY RAIN WORDING IN THE GRIDS/ZFP JUST YET BUT THIS WILL
NEED TO BE STRONGLY CONSIDERED FOR LATER SHIFTS.

MONDAY NIGHT...SUPERCELLS SHOULD BE ALREADY ONGOING FROM MONDAY
AFTERNOON CONTINUING INTO THE EVENING. LARGE TO VERY LARGE HAIL A
THREAT DUE TO ELEVATED STORMS NORTH OF THE WARM FRONT WHICH SHOULD
BE SITUATED ACROSS OUR NORTHERN CWA BY MONDAY NIGHT. HOWEVER ANY
STORM FORMING NEAR THE BOUNDARY THAT BECOMES SURFACE BASED WOULD
SUGGEST A TORNADO...POSSIBLY STRONG...AND WIND DAMAGE THREAT.
HELICITY VALUES MONDAY EVENING ARE ENORMOUS. THE BIGGEST QUESTION IS
WHERE THE WARM FRONT ENDS UP MONDAY NIGHT ESPECIALLY WITH ALL THE
CONVECTION EXPECTED. THE ECM KEEPS THE BOUNDARY STALLED ACROSS OUR
NORTHERN CWA WHILE THE GFS WANTS TO KEEP MOVING THE FRONT WELL TO
OUR NORTH. THIS HAS MAJOR IMPLICATIONS BECAUSE OF THE HEAVY RAIN
THREAT IF FRONT STALLS...AS 50-60 KNOT LOW LEVEL JET RAMS INTO THE
AREA ALL NIGHT LONG. SUPERCELLS IN THE EVENING SHOULD EVENTUALLY
EVOLVE INTO A RATHER LARGE MCS DURING THE NIGHT WITH CONTINUED LARGE
HAIL THREAT.

TUESDAY/TUESDAY NIGHT...DEEPENING TROUGH OUT WEST APPROACHES AND SO
DOES THE SURFACE LOW. WITH CONTINUED STRONG LOW LEVEL JET POINTED AT
OUR CWA THUNDERSTORMS SHOULD KEEP FIRING NORTH OF WHEREVER THE
FRONTAL BOUNDARY EXISTS...WHICH IS QUESTIONABLE AT THIS TIME. THE
ECM/GFS WANT TO KEEP THE BULK OF THE DVN CWA IN THE CAPPED WARM
SECTOR MOST OF TUESDAY...WITH MINIMAL CONVECTION. IF THERE IS ENOUGH
SUNSHINE TEMPS MAY JUMP INTO THE 80S BUT FOR NOW WILL KEEP MAX
READINGS WELL INTO THE 70S. AS LARGE SCALE ASCENT MOVES IN FROM THE
WEST AS DEEP TROUGH APPROACHES...ALONG WITH THE SURFACE LOW AND
STRENGTHENING COLD FRONT...INTENSE CONVECTION SHOULD DEVELOP BY
TUESDAY EVENING AS THE CAP WEAKENS CONSIDERABLY. FORECAST SOUNDINGS
INDICATE STRONG WIND FIELDS BUT UNIDIRECTIONAL. THIS SUGGESTS
DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. HOWEVER...TORNADO
THREAT WILL EXIST NEAR THE TRIPLE POINT AS THE SURFACE LOW TRACKS
FROM CENTRAL IOWA INTO NORTHERN ILLINOIS.

WEDNESDAY THROUGH SUNDAY...GFS DEVELOPS ANOTHER LOW PRESSURE WAVE
ALONG THE FRONT IN THE SOUTHERN PLAINS...WHICH MOVES INTO INDIANA ON
WEDNESDAY. THIS SPREADS MORE RAIN INTO THE DVN CWA POTENTIALLY
KEEPING US WET UNTIL THURSDAY MORNING. MAINLY DRY AND PLEASANT
THEREAFTER THROUGH SUNDAY.

..HAASE..

&&

.AVIATION...
A TROF OF LOW PRESSURE WILL MOVE EAST THROUGH THE TAF SITES TONIGHT.
THUNDERSTORMS ARE LIKELY TO AFFECT MLI AND BRL THROUGH 03Z...WITH
BRIEF IFR CONDITIONS. OTHERWISE...EXPECT VFR WEATHER AT CID AND
DBQ...AND FOLLOWING THE STORMS...MLI AND BRL SHOULD BE VFR THROUGH
MONDAY NOON. MONDAY AFTERNOON...A SCATTERED THUNDERSTORM THREAT IS
POSSIBLE AT ALL TAF SITES. ..ERVIN..

&&

.HYDROLOGY...
WITH PORTIONS OF THE MS RIVER SOUTH OF NEW BOSTON CURRENTLY IN MINOR
FLOOD AND OTHER TRIB RIVERS NEAR ACTION STAGE ANY HEAVY RAIN WOULD
AGGRAVATE OR RENEW THE RIVER FLOODING. A WIDESPREAD RAINFALL OF AT
LEAST 1 TO 3 INCHES MONDAY THROUGH TUESDAY NIGHT APPEAR REASONABLE
GIVEN THAT PRECIPITABLE WATERS ARE FORECAST BY THE NAM/GFS TO ABOUT
1.50 INCHES. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL
HOURS THEN QPF AMOUNTS MAY BE EVEN HIGHER. FLASH FLOOD GUIDANCE FOR
1 AND 3 HOURS CURRENTLY IS ONLY 1 TO 2 INCHES SO THIS WILL NEED TO
BE MONITORED. A FLASH FLOOD WATCH MAY BE NEEDED AT SOME POINT FOR
EARLY THIS WEEK.
..HAASE..

&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

ERVIN/HAASE/ERVIN/HAASE
Hazardous weather outlook, Apr 4, 5:24 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 AM CDT SUN APR 4 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-051030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
524 AM CDT SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
EARLY EVENING. THE AREA OF GREATEST POTENTIAL IS ALONG AND SOUTH OF
A LINE FROM FAIRFIELD...THROUGH THE QUAD CITIES...TO PRINCETON
ILLINOIS WHERE THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM ALONG A COLD FRONT
IN THIS AREA. THE GREATEST SEVERE WEATHER THREATS ARE DAMAGING WIND
GUSTS AND HAIL AROUND 1 INCH IN DIAMETER. STRONG WIND SHEAR MAY LEAD
TO A FEW SUPERCELL THUNDERSTORMS...AND AN ISOLATED TORNADO CANNOT BE
RULED OUT.

WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF
GRASS FIRES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLOW MOVING UPPER LEVEL TROUGH AND DEVELOPING SURFACE LOW PRESSURE
SYSTEM WILL BE THE FOCUS FOR POTENTIAL SEVERE THUNDERSTORMS MONDAY
THROUGH TUESDAY.

A WARM FRONT WILL MOVE INTO THE AREA MONDAY AND PROVIDE A FOCUS
FOR POTENTIALLY SEVERE THUNDERSTORMS. IF SOLAR HEATING
SUFFICIENTLY DESTABILIZES THE ATMOSPHERE DURING THE AFTERNOON AND
EARLY EVENING...SHEAR WILL BE STRONG ENOUGH TO SUPPORT DEVELOPMENT
OF SUPERCELL THUNDERSTORMS. THE GREATEST SEVERE THREAT WOULD BE
IN CLOSE PROXIMITY TO THE WARM FRONT...AND STORMS COULD BE CAPABLE
OF PRODUCING LARGE HAIL AND TORNADOES.

STORMS WILL CONTINUE OVERNIGHT FUELED BY A STRONG LOW-LEVEL JET.
AS THE SURFACE LOW MOVES CLOSER TO THE AREA TUESDAY...THE SEVERE
WEATHER THREAT WILL RETURN WITH PASSAGE OF THE COLD FRONT. AT THIS
TIME...IT IS UNCLEAR WHETHER THE FRONT WILL MOVE THROUGH THE AREA
LATE TUESDAY AFTERNOON OR OVERNIGHT. IF IT MOVES THROUGH TUESDAY
AFTERNOON AND WE AGAIN GET SUFFICIENT SUNSHINE TO DESTABILIZE THE
ATMOSPHERE...SEVERE THUNDERSTORMS ARE POSSIBLE. IF THE FRONT MOVES
THROUGH OVERNIGHT WITHOUT BENEFIT OF DAYTIME HEATING...THE SEVERE
WEATHER THREAT WOULD BE LOWER.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE
DURING THE NEXT THREE DAYS.

SHEETS/WOLF

In the hours before

Special weather statement, Apr 4, 11:13 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 AM CDT SUN APR 4 2010

IAZ089-099-ILZ025-026-034-035-041800-
DES MOINES-LEE-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...BURLINGTON...FORT MADISON...OQUAWKA...
MONMOUTH...CARTHAGE...MACOMB
1113 AM CDT SUN APR 4 2010

...ISOLATED THUNDERSTORMS POSSIBLE THROUGH 1 PM...

A FEW SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST THROUGH WEST
CENTRAL ILLINOIS THROUGH 1 PM...WITH SMALL HAIL POSSIBLE IN THE
STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS MAY ALSO IMPACT
THE CITY OF BURLINGTON.

ERVIN
Local storm report, Apr 4, 12:09 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT SUN APR 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             BURLINGTON              40.81N 91.12W
04/04/2010  M0.88 INCH       DES MOINES         IA   TRAINED SPOTTER

&&

ERVIN
Special weather statement, Apr 4, 3:01 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT SUN APR 4 2010

IAZ063>068-076>078-087>089-ILZ009-015>018-024-025-050000-
IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-
LOUISA-JEFFERSON-HENRY IA-DES MOINES-WHITESIDE-ROCK ISLAND-
HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...
WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...
PRINCETON...HENNEPIN...ALEDO...OQUAWKA
301 PM CDT SUN APR 4 2010

...RAPIDLY DEVELOPING STRONG THUNDERSTORMS...

THUNDERSTORMS WILL DEVELOP AND EXPAND ACROSS THE REGION THROUGH 6
PM. SUPERCELL THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE. OTHER
STORMS MAY PRODUCE COPIOUS AMOUNTS OF SMALL HAIL. BREIF HEAVY RAIN
AND GUSTY WINDS ARE ALSO LIKELY. ALL THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 5:39 PM CDTSevere Thunderstorm WarningDVNHancock56 min
Apr 4, 6:06 PM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside54 min
Apr 4, 6:15 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island39 min
Apr 4, 6:18 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough57 min
Apr 4, 5:00 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren44 min
Apr 4, 5:05 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.